Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter

Am I TAKING TOO MUCH MEDICATION


  • Please log in to reply
5 replies to this topic

#1 Guest_smith29909_*

Guest_smith29909_*
  • Guests

Posted 03 March 2013 - 03:13 PM

I am a 77year old male with PD, which was diagnosed 7 yrs ago. At first it was only my right hand shaking and chen and teeth trama. Over the years it stayed that way by taking Caarbidopa/Levodopaalong with varioous agronomist. Aboput a year ago it started to move to my right arm and leg and possible to my riight eye, so now I am taking 2 25-100mg tabs every 4 hrs, plus 1 Amantadine 3 times daily.I also have a slleeping disorder in that I act out my dreams. After injuring my self one night, I was put on Clonazepam 2 mg tsbs every night, plus 1 Trazodone 50mgs every night to help my getting to sleep.

Do you think that this is too much, or can you suggest. any other treatment. Now I am loosing my ability to speak and wright.

Thank you.

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,501 posts
  • LocationUniversity of Florida

Posted 04 March 2013 - 08:24 AM

This is not too much medication but I have a few suggestions.

In many cases 3 times a day dosing is inferior to timing the doses at say exactly 3 or 4 hours. On time every time!

Second with that much sleep medication I always get a sleep consult and sleep study for exact diagnosis and treatment. Some people also find re-dosing sinemet when awakening gets them back to sleep.

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips


#3 thlthl

thlthl

    Member

  • Members
  • PipPip
  • 16 posts

Posted 06 March 2013 - 03:52 PM

So if I wake up after only a couple of hours because of cramps, too much spit or a nightmare, taking sinemet could help me go back to sleep? Been trying to get a good night sleep for the past several months. The sleeping pills prescribed haven't helped with any of the things that wake me up.

#4 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,501 posts
  • LocationUniversity of Florida

Posted 07 March 2013 - 07:52 AM

Yes that is definitely possible and something you and your doc should discuss; along with a formal sleep study.

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips


#5 thlthl

thlthl

    Member

  • Members
  • PipPip
  • 16 posts

Posted 07 March 2013 - 02:03 PM

unfortunately, the Wichita VA's neurologist just retired. Hopefully they will have a new doctor soon - thank you for taking the time to reply

#6 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,501 posts
  • LocationUniversity of Florida

Posted 09 March 2013 - 01:47 PM

Good luck!

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users